Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2015, Article ID 825603, 2 pages
http://dx.doi.org/10.1155/2015/825603
Case Report

A Rare Case of Paclitaxel and/or Trastuzumab Induced Acute Hepatic Necrosis

Tamworth Rural Referral Hospital, Dean Street, Tamworth, NSW 2340, Australia

Received 3 September 2015; Revised 18 October 2015; Accepted 25 October 2015

Academic Editor: Constantine Gennatas

Copyright © 2015 Hiren Mandaliya et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Paclitaxel induced mild derangement of liver functions including bilirubin, alkaline phosphatase, and AST has been infrequently noticed in clinical trials. Contrary to Paclitaxel, hepatocellular injury, hepatitis, and liver tenderness are common laboratory and clinical findings with Trastuzumab. However, hepatic failure/necrosis secondary to Paclitaxel or Trastuzumab has never been reported in literature. A 62-year-old lady, previously healthy, was treated with adjuvant therapy for left breast stage II, high grade invasive ductal carcinoma which was node negative, oestrogen receptor negative, progesterone receptor positive, and HER2 receptor positive. After modified radical mastectomy and axillary clearance, she finished four cycles of Doxorubicin/Cyclophosphamide chemotherapy and then commenced on Paclitaxel/Trastuzumab combination chemotherapy. Within twelve hours of first dose of Paclitaxel/Trastuzumab therapy, patient required hospital admission for acute onset respiratory failure. Patient died within 36 hours of therapy and autopsy was suggestive of acute hepatic necrosis without any other significant findings. Detailed investigations were not carried out as event was quick with rapid deterioration. There was no history of prior liver pathology/injury and preliminary investigations for major organ involvement were unremarkable. As per our knowledge, Paclitaxel and/or Trastuzumab induced acute hepatic necrosis has never been reported in literature before, hence difficult to predict.